Alert archive / Alabama / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 50, NWS Mobile, AL

April 11, 2013Baldwin County, Mobile County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Apr 11, 2013, 5:43 PM CDT for Baldwin County, Mobile County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2013, 5:43 PM CDT (22:43 UTC)
Expired
Apr 11, 2013, 6:15 PM CDT
In force
32 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Baldwin County, AL, Mobile County, AL

The radar

The Mobile radar (KMOB), 30 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 1:30 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2013-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1207 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2013-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1207 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
495 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
1.1
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

444 
WUUS54 KMOB 112243
SVRMOB
ALC003-097-112315-
/O.NEW.KMOB.SV.W.0050.130411T2243Z-130411T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
543 PM CDT THU APR 11 2013

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BALDWIN COUNTY IN SOUTHWEST ALABAMA...
  EAST CENTRAL MOBILE COUNTY IN SOUTHWEST ALABAMA...

* UNTIL 615 PM CDT

* AT 539 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
  WINDS OVER 60 MPH WAS LOCATED 5 MILES SOUTHWEST OF SPANISH FORT...
  OR 7 MILES EAST OF I10 AND I65...AND MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DOWNTOWN MOBILE...    STAPLETON...          SPANISH FORT...
  LOXLEY...             DAPHNE...

THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 24 AND 49.

LAT...LON 3058 8792 3062 8792 3066 8795 3068 8801
      3064 8803 3064 8805 3062 8805 3069 8810
      3088 8769 3068 8756 3056 8791
TIME...MOT...LOC 2243Z 245DEG 35KT 3065 8795

$$
1 follow-up statement
766 
WWUS54 KMOB 112253
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
553 PM CDT THU APR 11 2013

ALC097-112303-
/O.CAN.KMOB.SV.W.0050.000000T0000Z-130411T2315Z/
MOBILE AL-
553 PM CDT THU APR 11 2013

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EAST
CENTRAL MOBILE COUNTY...

AT 551 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR EAST CENTRAL 
MOBILE COUNTY HAS MOVED OUT OF THE COUNTY...THUS THE SEVERE 
THUNDERSTORM WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.

LAT...LON 3058 8792 3062 8792 3065 8794 3068 8798
      3069 8798 3069 8799 3070 8801 3071 8800
      3088 8769 3068 8756 3056 8791
TIME...MOT...LOC 2253Z 245DEG 35KT 3069 8785

$$

ALC003-112315-
/O.CON.KMOB.SV.W.0050.000000T0000Z-130411T2315Z/
BALDWIN AL-
553 PM CDT THU APR 11 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR CENTRAL BALDWIN COUNTY...

AT 551 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
WINDS OVER 60 MPH WAS LOCATED 3 MILES EAST OF SPANISH FORT...OR 6
MILES SOUTHWEST OF STAPLETON...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  STAPLETON...          SPANISH FORT...       LOXLEY...
  DAPHNE...

THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 34 AND 49.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.

&&

LAT...LON 3058 8792 3062 8792 3065 8794 3068 8798
      3069 8798 3069 8799 3070 8801 3071 8800
      3088 8769 3068 8756 3056 8791
TIME...MOT...LOC 2253Z 245DEG 35KT 3069 8785

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:30 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Apr 11, 3:30 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
330 PM CDT THU APR 11 2013

.SHORT TERM...[THIS AFTERNOON AND TONIGHT]...SEVERE WEATHER EVENT HAS
UNFOLDED ACROSS SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA THIS
AFTERNOON. A WELL-DEFINED QLCS/SQUALL LINE EXTENDS FROM NORTHERN AND
WESTERN ALABAMA...TO SOUTHEAST AND SOUTHERN MISSISSIPPI...AND FAR
SOUTHEAST LOUISIANA AS OF 3 PM CDT. THERE HAVE BEEN A FEW REPORTS OF
WIND DAMAGE ASSOCIATED WITH THIS LINE AS IT HAS GRADUALLY ADVANCED
EASTWARD INTO SOUTHEAST MISSISSIPPI.

REGIONAL SURFACE ANALYSIS PLACES THE COLD FRONT ACROSS FAR
NORTHWESTERN AND WESTERN ALABAMA...SOUTHEAST MISSISSIPPI...AND
SOUTHEAST LOUISIANA AS OF MID AFTERNOON. TEMPERATURES HAVE FALLEN
INTO THE MID TO UPPER 50S BEHIND THE FRONT...BUT WARM/MOIST/UNSTABLE
CONDITIONS PERSIST ACROSS MUCH OF SOUTHWEST AND SOUTH CENTRAL
ALABAMA AND THE WESTERN FLORIDA PANHANDLE IN ADVANCE OF THE
BOUNDARY. TEMPERATURES IN THE MID 70S TO AROUND 80 DEGREES AND
DEWPOINTS AVERAGING AROUND 70 HAVE RESULTED IN CAPE VALUES BETWEEN
1500-2500 J/KG WITHIN OUR ALABAMA AND WESTERN FLORIDA PANHANDLE
COUNTIES. ENOUGH INSTABILITY WILL BE PRESENT COMBINED WITH THE
FAVORABLE DEEP LAYER SHEAR TO KEEP A THREAT OF SEVERE WEATHER ACROSS
SOUTHWEST/SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE
THROUGH THE EVENING. DAMAGING WINDS WILL CONTINUE TO BE A CONCERN
ALONG THE ADVANCING SQUALL LINE. THERE IS ALSO POTENTIAL FOR
ISOLATED TORNADOES WITHIN THE LINE GIVEN STORM RELATIVE HELICITY
VALUES BETWEEN 300-400 M2/S2 AHEAD OF THE COLD FRONT. TORNADO WATCH
#98 REMAINS IN EFFECT UNTIL 8 PM FOR SOUTHWEST AND SOUTH CENTRAL
ALABAMA AND THE WESTERN FLORIDA PANHANDLE.

IN TERMS OF SQUALL LINE TIMING...WE STILL ANTICIPATE THE QLCS TO
ADVANCE EASTWARD TO THE I-65 CORRIDOR BETWEEN 4-6 PM CST...THEN
ACROSS EASTERN PORTIONS OF OUR FORECAST AREA BETWEEN 6-9 PM CST.
SCATTERED SHOWERS OR STORMS MAY CONTINUE FOR A COUPLE OF HOURS
BEHIND THE MAIN LINE...BUT RAIN CHANCES WILL OVERALL DECREASE DURING
THE MID TO LATE EVENING HOURS. COOLER TEMPERATURES ARRIVE IN THE
WAKE OF THE COLD FRONT TONIGHT.

.LONG TERM...DRY CONDITIONS RETURN FRIDAY THROUGH SATURDAY AS
SURFACE RIDGE OF HIGH PRESSURE BUILDS IN FROM THE NORTH AND WEST.
MAIN UPPER TROF AXIS SHIFTS EAST OF THE CWFA BY MIDDAY FRIDAY. EXPECT
PARTLY CLOUDY TO MOSTLY SUNNY SKIES ON FRIDAY FOLLOWED BY INCREASING
HIGH CLOUDS FRIDAY NIGHT INTO SATURDAY THEN MOSTLY CLOUDY SKIES WITH
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SUNDAY INTO MONDAY.
THIS CONVECTION IS ASSOCIATED WITH A VIGOROUS SHORT WAVE TROF MOVING
INTO THE LOWER MS RIVER VALLEY AND CENTRAL GULF STATES LATE SAT
THROUGH SUN. PWATS CLIMB TO 1.4 IN INLAND AND TO 1.8 IN CLOSER TO THE
COAST BY EARLY SUN. CURRENT MODEL GUIDANCE SHOWS MARGINAL INSTABILITY
AND WEAKER LAPSE RATES WITH THIS NEXT SYSTEM. WETBULB VALUES/FREEZING
LEVELS LOOK TO BE MORE SEASONAL ALSO WITH THIS PATTERN ON SUNDAY.
THERE IS SOME DECENT LOW LEVEL SHEAR BY THIS TIME FRAME WITH 0 TO 3KM
HELICITY VALUES RANGING FROM 250 TO 300 M2/S2 MOSTLY FROM LATE
MORNING THROUGH MID AFTERNOON ON SUN. AS A RESULT BELIEVE WILL LIKELY
SEE MORE SHOWERS THAN THUNDERSTORMS ON SUNDAY WITH MAYBE A FEW
ISOLATED STRONG THUNDERSTORMS BY EARLY AFTERNOON...ESPECIALLY OVER
INLAND AREAS OF SW AL AND NWFL BY EARLY AFTERNOON. THE HEAVIER
CONVECTION MOVES EAST OF THE CWFA BY SUNDAY EVENING WITH LOW CLOUDS
AND LIGHT RAIN LINGERING INTO MONDAY. THE BETTER RAIN CHANCES WILL BE
CLOSER TO THE COAST SHIFTING NORTHEASTWARD THOUGHOUT THE DAY ON
SUNDAY. LOW CLOUDS AND FOG MAY BE A CONCERN BY SUNDAY NIGHT INTO
MONDAY. AS FOR TEMPS WILL CONTINUE TO LEAN TOWARDS THE CURRENT
MAV/MEX GUIDANCE THROUGH THE LATER PERIODS. 32/EE

&&

.AVIATION...[18Z TERMINAL FORECAST DISCUSSION]...MVFR CIGS WILL IMPACT
THE REGION AHEAD OF AN APPROACHING COLD FRONT THIS AFTERNOON. WILL
KEEP MVFR CIGS PREVAILING AT KMOB AND KBFM UNTIL AROUND 12/01Z...
AND AT KPNS UNTIL AROUND 12/04Z AS THE PREVIOUS FORECAST HAD. TSRA
WILL MOST LIKELY IMPACT KMOB AND KBFM BETWEEN 12/20Z AND 12/24Z...
AND KPNS BETWEEN 12/23Z AND 13/03Z. STRONG WIND GUSTS...AND IFR
VISIBILITY REDUCTIONS DUE TO HEAVY RAIN WILL LIKELY ACCOMPANY THE
LINE OF TSRA. IMPROVING CONDITIONS ARE EXPECTED LATE THIS EVENING.
/21

&&

.MARINE...A STRONG COLD FRONT WILL CONTINUE TO APPROACH THE MARINE
AREA FROM THE WEST THIS AFTERNOON AND MOVE EAST OF THE REGION AFTER
MIDNIGHT TONIGHT. STRONG SOUTHERLY WINDS THIS AFTERNOON AND THIS
EVENING WILL BE FOLLOWED BY A MODERATE TO STRONG OFFSHORE FLOW MOSTLY
FRIDAY MORNING. STRONG TO POTENTIALLY SEVERE STORMS CAN BE EXPECTED
ALONG AND AHEAD THE FRONT MAINLY THIS EVENING. HIGH PRESSURE QUICKLY
MOVES FROM THE CENTRAL PLAINS STATES SATURDAY MORNING TO OFF THE
CAROLINA COAST BY SUNDAY...RESULTING IN A QUICK TRANSITION OF WINDS
FROM THE EAST TO SOUTHEAST...GRADUALLY INCREASING OFFSHORE THROUGH
THE WEEKEND. A LIGHT TO MODERATE SOUTHERLY FLOW WILL CONTINUE THROUGH
NEXT WEEK. SMALL CRAFT ADVISORIES FOR WINDS UP TO 20 KNOTS AND SEAS
UP TO 7 FT WILL CONTINUE OVER THE MARINE AREA THROUGH 10 AM FRIDAY.
WINDS AND SEAS WILL DIMINISH FRIDAY AFTERNOON THROUGH SAT. 32/EE

&&

.FIRE WEATHER...INCREASED DISPERSION WILL BE LIKELY THIS AFTERNOON AND
EARLY THIS EVENING ASSOCIATED WITH AN APPROACHING COLD FRONT. STRONG
TO SEVERE STORMS CAN BE EXPECTED AHEAD OF THE FRONT THIS AFTERNOON
AND THIS EVENING. HIGH PRESSURE WILL BUILD EASTWARD ACROSS THE
CENTRAL GULF COAST REGION ON FRIDAY BRINGING DRIER CONDITIONS
THROUGH SATURDAY. HUMIDITY VALUES WILL INCREASE LATER IN THE WEEKEND
AS SURFACE WINDS SHIFT EAST TO SOUTHEAST LATE SATURDAY THROUGH
EARLY NEXT WEEK. RAIN CHANCES RETURN BY SUNDAY AND CONTINUE INTO THE
EARLY PART OF NEXT WEEK AS AN UPPER LEVEL DISTURBANCE MOVES NORTHWARD
OVER THE NORTHERN GULF.

FOG POTENTIAL AND OTHER REMARKS...PATCHY AREAS OF FOG WILL BE POSSIBLE
EACH MORNING THROUGH SATURDAY. MORE WIDESPREAD FOG WILL BE POSSIBLE
BEGINNING LATE SUNDAY CONTINUING INTO EARLY NEXT WEEK AS BETTER MOISTURE
RETURN DEVELOPS FROM THE INCREASED SOUTHERLY FLOW. 32/EE

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      51  75  49  78  55 /  60  05  00  05  30
PENSACOLA   56  74  54  77  58 /  90  05  00  05  30
DESTIN      61  74  56  74  60 /  90  10  00  05  20
EVERGREEN   52  74  44  79  51 /  80  05  00  05  10
WAYNESBORO  46  74  44  78  52 /  30  05  00  05  10
CAMDEN      49  73  44  78  49 /  70  05  00  05  05
CRESTVIEW   57  77  43  81  51 /  90  05  00  05  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING
     ZONES: LOWER BALDWIN...LOWER MOBILE...

     WIND ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...
     WILCOX...

FL...WIND ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...INLAND SANTA ROSA...

     HIGH RIP CURRENT RISK UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING
     ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
     ROSA...

MS...WIND ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...WAYNE...

GM...SMALL CRAFT ADVISORY UNTIL 10 AM FRIDAY FOR THE FOLLOWING ZONES:
     CHOCTAWHATCHEE BAY...COASTAL WATERS FROM DESTIN TO
     PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
     TO PASCAGOULA MS OUT 20 NM...MISSISSIPPI SOUND...NORTHERN
     MOBILE BAY...PENSACOLA BAY SYSTEM...PERDIDO BAY...SOUTHERN
     MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO
     60 NM...WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
     TO 60 NM...

&&
Hazardous weather outlook, Apr 11, 4:34 AM CDT, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
434 AM CDT THU APR 11 2013

ALZ051>064-FLZ001>006-GMZ634-MSZ067-075-076-078-079-121100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
PENSACOLA BAY SYSTEM-WAYNE-PERRY-GREENE-STONE-GEORGE-
434 AM CDT THU APR 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL INCREASE THROUGH THE DAY TODAY AS A
COLD FRONT MOVES IN FROM THE WEST. A SQUALL LINE IS EXPECTED TO MOVE
INTO SOUTHEASTERN MISSISSIPPI AROUND 1 TO 3 PM... APPROACHING THE
INTERSTATE 65 CORRIDOR BETWEEN 4 AND 7 PM...AND EXITING EAST OF SOUTH
CENTRAL ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE BETWEEN 9 AND 11
PM. ATMOSPHERIC CONDITIONS WILL BE CONDUCIVE FOR THE DEVELOPMENT OF
STRONG TO SEVERE STORMS. DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 60
MPH WILL BE THE PRIMARY THREAT. HOWEVER...LARGE HAIL AND ISOLATED
TORNADOES REMAIN A POSSIBILITY. THE THREAT FOR A TORNADO WILL BE
HIGHEST IN ANY DISCRETE THUNDERSTORMS THAT DEVELOP AHEAD OF THE MAIN
SQUALL LINE. THE STRONGER STORMS WILL ALSO PRODUCE LOCALLY HEAVY
RAINFALL AND FREQUENT LIGHTNING.

A WIND ADVISORY IS IN EFFECT FROM 10 AM THIS MORNING THROUGH 7 PM
THIS EVENING. FREQUENT WIND GUSTS OF 30 TO 35 MPH ARE EXPECTED
OUTSIDE OF THUNDERSTORM ACTIVITY.

THERE IS A HIGH RISK OF LIFE THREATENING RIP CURRENTS ACROSS AREA
BEACHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A MODERATE RISK OF RIP CURRENTS ACROSS AREA BEACHES ON
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS WILL LIKELY BE
REQUIRED THIS AFTERNOON AND EVENING.

GMZ630>633-635-650-655-670-675-121100-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
434 AM CDT THU APR 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

SOUTHERLY WINDS WILL INCREASE AND SEAS WILL BUILD TODAY AHEAD OF A
COLD FRONT APPROACHING FROM THE WEST. A MODERATE TO STRONG OFFSHORE
FLOW IS EXPECTED IN THE WAKE OF THE FRONT LATE TONIGHT. A SMALL CRAFT
ADVISORY IS IN EFFECT FROM 10 AM THIS MORNING THROUGH 10 AM CDT
FRIDAY.

THE THREAT FOR STRONG TO SEVERE STORMS WILL INCREASE ACROSS THE
MARINE AREA THIS AFTERNOON AND EVENING AS THE COLD FRONT MOVES IN
FROM THE WEST. SEVERAL STORMS WILL BE CAPABLE OF PRODUCING FREQUENT
LIGHTNING AND HEAVY RAINFALL REDUCING VISIBILITIES TO BELOW ONE MILE
AT TIMES. SOME OF THE STORMS MAY BECOME SEVERE...PRODUCING WINDS IN
EXCESS OF 50 KNOTS. WATERSPOUTS ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

OFFSHORE WINDS WILL DECREASE BY MID MORNING FRIDAY. WINDS WILL INCREASE
OUT OF THE EAST AND SOUTHEAST LATE THIS WEEKEND OVER THE GULF
WATERS. SMALL CRAFT SHOULD EXERCISE CAUTION LATER IN THE WEEKEND.

In the hours before

Special weather statement, Apr 11, 3:12 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
312 PM CDT THU APR 11 2013

MSZ079-112045-
GEORGE MS-
312 PM CDT THU APR 11 2013

...A STRONG THUNDERSTORM WILL AFFECT GEORGE COUNTY IN SOUTHEAST
MISSISSIPPI...THROUGH 345 PM CDT...

AT 311 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 15 MILES SOUTHWEST
OF LUCEDALE...OR 15 MILES NORTHWEST OF WADE...AND MOVING NORTHEAST AT
40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LUCEDALE...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT THURSDAY AFTERNOON
FOR SOUTHEAST MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 800 PM CDT THURSDAY EVENING FOR SOUTHWESTERN ALABAMA AND
NORTHWEST FLORIDA.

&&
Local storm report, Apr 11, 3:21 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
321 PM CDT THU APR 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     TSTM WND DMG     1 W PENNINGTON          32.21N 88.07W
04/11/2013                   CHOCTAW            AL   EMERGENCY MNGR

            EM REPORTS TREES DOWN 1 W OF PENNINGTON ON HWY 156.

&&

GENEJ
Special weather statement, Apr 11, 3:40 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
340 PM CDT THU APR 11 2013

ALZ052-061-MSZ076-079-112130-
WASHINGTON AL-GREENE MS-UPPER MOBILE AL-GEORGE MS-
340 PM CDT THU APR 11 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GREENE AND GEORGE
COUNTIES IN SOUTHEAST MISSISSIPPI...SOUTHWESTERN WASHINGTON AND
NORTHWESTERN MOBILE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 430 PM
CDT...

AT 339 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHWEST
OF LUCEDALE...OR 18 MILES NORTH OF WADE...AND MOVING NORTHEAST AT 35
MPH.

* LOCATIONS IMPACTED INCLUDE...
  CITRONELLE...         LUCEDALE...           VINEGAR BEND...
  DEER PARK...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT THURSDAY AFTERNOON
FOR SOUTHEAST MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 800 PM CDT THURSDAY EVENING FOR SOUTHWESTERN ALABAMA AND
NORTHWEST FLORIDA.

&&
Local storm report, Apr 11, 4:05 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
405 PM CDT THU APR 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     2 N RUNNELSTOWN         31.40N 89.11W
04/11/2013                   PERRY              MS   EMERGENCY MNGR

            SEVERAL TOPS OF PINE TREES SNAPPED OFF AND METAL PANEL
            ROOFING BLOWN OFF OF A WORKSHOP BY SEVERE THUNDERSTORM
            WINDS.

&&

JG
Special weather statement, Apr 11, 4:42 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
442 PM CDT THU APR 11 2013

ALZ054-112245-
WILCOX AL-
442 PM CDT THU APR 11 2013

...A STRONG THUNDERSTORM WILL AFFECT WILCOX COUNTY IN
SOUTHWEST ALABAMA...THROUGH 545 PM CDT...

AT 434 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF CAMDEN...OR 6 MILES NORTHWEST OF VREDENBURGH...AND MOVING
NORTHEAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BOYKIN...             YELLOW BLUFF...       CATHERINE...
  CAMDEN...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS BETWEEN 45 AND 55
MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW
AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS
PASSED.

OCCASIONAL TO FREQUENT LIGHTNING IS ALSO OCCURRING WITH THIS STORM.
IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES.
MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID
USING TELEPHONES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.

&&
Special weather statement, Apr 11, 4:43 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
443 PM CDT THU APR 11 2013

ALZ061>063-MSZ079-112215-
UPPER BALDWIN AL-UPPER MOBILE AL-LOWER MOBILE AL-GEORGE MS-
443 PM CDT THU APR 11 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN GEORGE
COUNTY IN SOUTHEAST MISSISSIPPI...WESTERN BALDWIN AND MOBILE COUNTIES
IN SOUTHWEST ALABAMA...THROUGH 515 PM CDT...

AT 439 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES SOUTHEAST OF CITRONELLE TO 2 MILES
SOUTHWEST OF BAYOU LA BATRE...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  REGIONAL AIRPORT IN WEST MOBILE...          MIDTOWN MOBILE...
  DOWNTOWN MOBILE...    MOVICO...             CODEN...
  TILLMANS CORNER...    THEODORE...           SEMMES...
  SATSUMA...

THIS INCLUDES INTERSTATE 10 IN ALABAMA BETWEEN MILE MARKERS 1 AND 28.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 1 AND 31.

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 3:47 AM CDTRip Current StatementMOB20 hr
Apr 11, 3:49 AM CDTWind AdvisoryMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more15 hr
Apr 11, 1:41 PM CDTSevere Thunderstorm WarningMOBChoctaw64 min
Apr 11, 2:16 PM CDTTornado WarningMOBChoctaw44 min
Apr 11, 2:18 PM CDTTornado WarningMOBWashington42 min
Apr 11, 2:36 PM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke39 min
Apr 11, 2:44 PM CDTSevere Thunderstorm WarningMOBWashington31 min
Apr 11, 4:06 PM CDTSpecial Marine WarningMOB84 min
Apr 11, 5:21 PM CDTSpecial Marine WarningMOB84 min
Apr 11, 5:27 PM CDTFlash Flood WarningMOBClarke6 hr
Apr 11, 5:27 PM CDTSevere Thunderstorm WarningMOBMobile33 min
Apr 11, 6:06 PM CDTSevere Thunderstorm WarningMOBBaldwin, Escambia24 min
Apr 11, 6:32 PM CDTSpecial Marine WarningMOB88 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.